Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Was taking amoxicillin for tooth abscess. Is breastfeeding. Has diarrhea. Can it harm baby?

Hi my daughter has recently had a baby and is breastfeeding , she has a tooth abcess and has been prescribed amoxcillin by her dentist ,she informed him she was currently breastfeeding and he said it was o.k. to take this medication , her midwife was also informed and she too said the medication was o.k. I called to see her today and she had been sick last night and her lower face and neck were slightly red and itchy we called the dentist who told her to stop taking the amoxcillin which she did immediately I have spoken to her this evening and she has dihorria ,I checked the meds on this site and am worried as it says this med may harm a nursing baby ? please advise what we do next ,many thanks
Asked On : Mon, 18 Mar 2013
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
This medicine will not lead to any problems in the baby except there is a possibility of diarrhea in the baby.However since your daughter suffered from some kind of allergy it's good that she stopped the medication.Now most probably her dentist will change the prescribed medicine to something which suits her.And please don't worry there will be harm done to the breast feeding baby.
Take Care
Answered: Mon, 18 Mar 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor